Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Sep 12, 2012, 5:48 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 5:48 PM EDT (21:48 UTC)
- Expired
- Sep 13, 2012, 4:24 AM EDT
- In force
- 11 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
685 WHUS72 KKEY 122148 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 548 PM EDT WED SEP 12 2012 GMZ042>044-052>055-072>075-130300- /O.NEW.KKEY.SC.Y.0030.120912T2148Z-120913T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 548 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL FROM OCEAN REEF WESTWARD TO HALFMOON SHOAL...AND THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT 60 NM. * WINDS AND WAVES...NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL PERSIST THROUGH THE OVERNIGHT HOURS. SEAS OF 4 TO 7 FEET ARE EXPECTED ACROSS THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
2 follow-up statements
563 WHUS72 KKEY 130206 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1006 PM EDT WED SEP 12 2012 GMZ031>034-130900- /O.EXA.KKEY.SC.Y.0030.000000T0000Z-120913T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1006 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE NEARSHORE GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS...THE OFFSHORE GULF WATERS 20 TO 60 NM OFFSHORE OF MAINLAND MONROE AND BEYOND 5 FATHOMS...AND THE SOUTHEASTERN GULF OF MEXICO WATERS INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES...NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL PERSIST THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ042>044-052>055-072>075-130900- /O.CON.KKEY.SC.Y.0030.000000T0000Z-120913T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1006 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL PERSIST THROUGH THE OVERNIGHT HOURS. SEAS OF 4 TO 7 FEET ARE EXPECTED ACROSS THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAF
119 WHUS72 KKEY 130824 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 AM EDT THU SEP 13 2012 GMZ031>034-042>044-052>055-072>075-130930- /O.CAN.KKEY.SC.Y.0030.000000T0000Z-120913T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TODAY...DUE TO EAST WINDS OF 15 TO 20 KNOTS...AND SEAS OF 4 TO 6 FEET ON THE FLORIDA STRAITS BEYOND THE REEF. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 3:30 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 12, 3:30 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 330 PM EDT WED SEP 12 2012 .DISCUSSION... .CURRENTLY... SKIES ARE PARTLY TO MOSTLY CLOUDY WITH LOCAL RADARS DETECTING A DIMINISHING AREA OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NEARSHORE AND OFFSHORE WATERS SOUTH OF THE LOWER KEYS...BETWEEN THE MARQUESAS KEYS AND DRY TORTUGAS. SURFACE WISE...A NEBULOUS TROUGH LIES ACROSS THE FLORIDA STRAITS SOUTH OF THE ISLAND CHAIN...WITH A STRENGTHENING REGION OF HIGH PRESSURE (1030 MB) CENTERED OVER THE DELMARVA PENINSULA. THIS AREA OF HIGH PRESSURE EXTENDS DOWN THE EASTERN SEABOARD AND INTO THE SUNSHINE STATE. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS. .SHORT TERM (TONIGHT THROUGH FRIDAY)... THE SWATH OF HIGHER MOISTURE ASSOCIATED WITH LOW LEVEL SPEED CONFLUENCE IN THE STRAITS AND THE ADJACENT BAHAMIAN CHAIN AND EXTREME SOUTHEAST GULF OF MEXICO THIS EVENING...SHOULD EXPAND NORTHWARD OVER THE NEXT 24 TO 48 HOURS. WITH AN ABUNDANCE OF MOISTURE( PWAT NEAR 2.0 INCHES) AND LITTLE IF ANY CONVECTIVE INHIBITION...ADDITIONAL LOW LEVEL CONVERGENCE WILL PROMPT WELL ABOVE AVERAGE POPS WHICH ARE STILL ABOVE MOS GUIDANCE POPS. CHANGEABLE SKIES WILL KEEP HIGH TEMPERATURES IN THE MID TO UPPER 80S WITH OVERNIGHT LOWS BETWEEN 75 TO 80 DUE TO PERIODIC SPELLS OF RAINFALL. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... A MID AND UPPER LEVEL ANTICYCLONE WILL SLOWLY BUILD OVER THE SOUTHEAST UNITED STATES AND FLORIDA PENINSULA THIS WEEKEND AND EARLY NEXT WEEK...BEFORE A MID LATITUDE TROUGH TRANSLATES EASTWARD AND ACROSS THE GULF OF MEXICO AND NORTHERN HALF OF THE FLORIDA PENINSULA BY LATE WEDNESDAY. WITH THE PROGRESSIVE FLOW ALOFT...SURFACE HIGH PRESSURE NORTH OF OUR AREA WILL BE SQUELCHED DOWN THE SUNSHINE STATE. DESPITE PWAT VALUES OF 2 INCHES OR LESS THROUGH MOST OF THE PERIOD...DO NOT SEE ANY DISCERNIBLE LOW LEVEL CONFLUENCE OR UPPER LEVEL ASCENT TO JUSTIFY GOING ABOVE LOW CHANCE CLIMO POPS FOR NOW. TEMPERATURE WISE...SEE NO REASON TO STRAY FROM DAYTIME HIGHS IN THE UPPER 80S WITH OVERNIGHT LOWS NEAR 80 DEGREES. && .MARINE... MODERATE TO FRESH NORTHEAST TO EAST BREEZES EXCEPT SLIGHTLY LOWER BEYOND 40 TO 50 NM SOUTH OF THE ISLAND CHAIN WILL PERSIST THROUGH TONIGHT...BEFORE WINDS SLACKEN FROM SOUTH TO NORTH ON THURSDAY. MODERATE EAST WINDS WILL PREVAIL ON MOST OF KEYS COASTAL WATERS LATE THURSDAY AND PERSIST INTO EARLY FRIDAY...BEFORE GENTLE TO MODERATE EAST WINDS GOVERN OUR MARINE DISTRICT THIS WEEKEND. BUT UNTIL THEN...AN EXERCISE CAUTION HEADLINE WILL BE MAINTAINED FOR ALL KEYS COASTAL WATERS TONIGHT. AND AS USUAL...WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE AT BOTH THE KEY WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS THROUGH 13/18Z. BRIEF PERIODS OF MVFR CEILINGS AND VISIBILITIES ARE LIKELY AS FAST MOVING SHOWERS CROSS THE AREA FROM EAST TO WEST. HAVE PLACE VICINITY SHOWERS IN THE TAF DUE TO THE LARGE RIDGE LIFTING NORTHEAST...ALLOWING THE HIGHER MOISTURE TO MOVE NORTH OVER THE ISLAND CHAIN OVERNIGHT. WILL AMEND IF THERE ARE LONGER DURATION EVENTS PRESENTED IN RADAR TRENDS. EXPECT BRIEF PERIODS GUSTS OF 20 TO 25 KNOTS SI SHOWERS CROSS THE TERMINALS. && .CLIMATE... KEY WEATHER DATELINE...1948...THE LOW TEMPERATURE IN KEY WEST WAS 72 DEGREES SETTING THE RECORD DAILY MINIMUM TEMPERATURE FOR KEY WEST ON SEPTEMBER 12TH. IN 1924 THE DAILY RECORD RAINFALL WAS SET WITH 2.26 INCHES IN THE BUCKET. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 88 78 88 / 60 60 60 40 MARATHON 78 90 78 91 / 60 60 60 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....BWC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 12, 5:41 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 541 AM EDT WED SEP 12 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 541 AM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCAL WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:06 PM EDT | Special Marine Warning | KEY | 54 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.